Publicacions Matemàtiques

Sur la Séparation des Caractères par les Frobenius

Charlotte Euvrard and Christian Maire

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


In this paper, we are interested in the question of separating two characters of the absolute Galois group of a number field $K$, by the Frobenius of a prime ideal ${\mathfrak p}$ of $\mathcal{O}_K$. We first recall an upper bound for the norm ${\mathrm N}({\mathfrak p})$ of the smallest such prime ${\mathfrak p}$, depending on the conductors and on the degrees. Then we give two applications: (i) find a prime number $p$ for which $P$ $(\operatorname{mod} p)$ has a certain type of factorization in ${\mathbb F}_p[X]$, where $P\in {\mathbb Z}[X]$ is a monic, irreducible polynomial of square-free discriminant; (ii) on the estimation of the maximal number of tamely ramified extensions of Galois group $A_n$ over a fixed number field $K$. To finish, we discuss some statistics in the quadratic number fields case (real and imaginary) concerning the separation of two irreducible unramified characters of the alterning group $A_n$, for $n=5,7,13$.

Article information

Publ. Mat., Volume 61, Number 2 (2017), 475-515.

Received: 26 October 2015
Revised: 10 October 2016
First available in Project Euclid: 29 June 2017

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 11R44: Distribution of prime ideals [See also 11N05] 11R21: Other number fields 11R45: Density theorems

Chebotarev density theorem Frobenius Unramied extensions Irreducible characters


Euvrard, Charlotte; Maire, Christian. Sur la Séparation des Caractères par les Frobenius. Publ. Mat. 61 (2017), no. 2, 475--515. doi:10.5565/PUBLMAT6121706.

Export citation